MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. MEMO 3D RECHORD SEMIRIGID ANNULOPLASTY RING

SORIN GROUP ITALIA S.R.L. MEMO 3D RECHORD SEMIRIGID ANNULOPLASTY RING
Model Number MRCS37
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was suspected that the blue or yellow suture on the rechord was caught in the tying suture, which prevented the release of the guiding suture.Device not explanted.
 
Event or Problem Description
A mitral annuloplasty that did not require work on the chordae was performed using a memo 3d rechord.After positioning the ring, the physician was unable to pull the blue string to release the yellow guiding suture on the ring.The surgery was completed and the yellow suture was left in place.No negative patient impact was reported, and the devices functionality was reported to be unaffected by the event.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Based on the document review performed, no manufacturing deficits were identified.Given that the device was not available for analysis, no device investigation could be performed.However, according to the information provided, it was suspected that the blue or yellow suture of the rechord became caught in the tying suture, and therefore could not be released.As such, this event can reasonably be attributed to user error.Furthermore, in the instructions for use of the memo3d, "in case the replacement of the chordae tendineae is not necessary, remove the rcs [rechord system] from the annuloplasty ring before its implantation discard the two threads." as such, the event can also be attributed to a failure to follow instructions.

Brand Name
MEMO 3D RECHORD SEMIRIGID ANNULOPLASTY RING
Common Device Name
MEMO 3D RECHORD
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc 13040
IT  13040
MDR Report Key7089269
Report Number3005687633-2017-00121
Device Sequence Number19199058
Product Code KRH
UDI-Device Identifier08022057015129
UDI-Public(01)08022057015129(240)ICV1337(17)211019
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K071327
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/19/2021
Device Model NumberMRCS37
Device Catalogue NumberICV1337
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;